MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG E-LUMINEXX BILIARY STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG E-LUMINEXX BILIARY STENT
Model Number ZBM12040
Medical Device Problem Codes Fracture (1260); Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history record is currently being performed.The device has not been returned to the manufacturer for evaluation.However, images and video were provided for review.The investigation of the reported event is currently underway.(expiry date: 01/2022).Device not returned.
 
Event or Problem Description
It was reported that post stent placement, the tantalum marker was allegedly fractured.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a review of manufacturing records was not performed, as additional complaints have not been reported for this lot.Based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.However, the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Investigation summary: the sample was not returned to the manufacturer for evaluation.Image and video was provided which indicates the fracture of the tantalum marker band.Additionally, a radiopaque object was observed to be migrated.Based on evaluation of the x-ray provided, the reported fracture of the placed stent, as well as the migration of the section was confirmed.A definitive root cause could not be determined based upon the available information.Labeling review: in reviewing the labeling supplied with this product it was found that the instructions for use sufficiently address the potential risks.The instructions for use states: 'as with all self-expanding nitinol stents, careful attention during stent deployment is warranted to mitigate the potential for movement of the stent.' and 'after stent deployment, carefully withdraw the delivery system from the patient over the guidewire.After removing the delivery system, visually confirm that the entire stent delivery system has been removed.(.) (a) inner catheter (.) outer catheter (.) moving distal marker (.) on outer catheter.' additionally, the instructions for use states: 'maintaining a straight catheter under slight tension during stent deployment is recommended to improve placement accuracy.In regards to post-stent placement, instructions for use stated "post-dilatation of the stent with an appropriately sized balloon dilatation catheter is left to the discretion of the treating physician." stent fracture was listed as the potential adverse event.In regards to instruction for use: 'the bard e-luminexx biliary stent is indicated for the treatment of biliary strictures resulting from malignant neoplasms.' h10: d4 (expiry date: 01/2022), g3, h6 (device) h11: h6 (method, result, conclusion) h11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Device not returned.
 
Event or Problem Description

Brand Name
E-LUMINEXX BILIARY STENT
Common Device Name
BILIARY STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
MDR Report Key11116231
Report Number9681442-2020-20143
Device Sequence Number3608565
Product Code FGE
UDI-Device Identifier04049519010366
UDI-Public(01)04049519010366
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K063532
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberZBM12040
Device Catalogue NumberZBM12040
Device Lot NumberANDN0633
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/10/2020
Supplement Date Received by Manufacturer06/14/2021
Initial Report FDA Received Date01/05/2021
Supplement Report FDA Received Date06/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;